Alert archive / California / Frost Advisories in 2019
Frost Advisory 19, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Sep 28, 2019, 3:14 AM PDT for Humboldt County, Mendocino County, Trinity County, California. It took effect at Sep 29, 2019, 1:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2019, 3:14 AM PDT (10:14 UTC)
- In effect from
- Sep 29, 2019, 1:00 AM PDT
- Expired
- Sep 29, 2019, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 73 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3609 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124 WWUS76 KEKA 281014 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 314 AM PDT Sat Sep 28 2019 ...FIRST FREEZE OF THE SEASON LIKELY IN TRINITY COUNTY... .A cold air mass will settle over the western United States bringing much below normal temperatures to the region this weekend into early next week. Multiple nights of freezing or near freezing temperatures are expected in valley locations of Trinity and Northeastern Mendocino County. CAZ110-111-282315- /O.NEW.KEKA.FR.Y.0019.190929T0800Z-190929T1500Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 314 AM PDT Sat Sep 28 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT SUNDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 8 AM PDT Sunday. * LOW TEMPERATURES...mid 30s Sunday morning with colder temperatures possible Monday morning. * LOCATIONS INCLUDE...Laytonville, Willits, Covelo, and Potter Valley. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ107-108-282315- /O.CON.KEKA.FR.Y.0018.000000T0000Z-190928T1500Z/ /O.CON.KEKA.FZ.A.0002.190929T0900Z-190929T1500Z/ Northern Trinity-Southern Trinity- 314 AM PDT Sat Sep 28 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * LOW TEMPERATURES...This morning: Middle to upper 30s. Saturday night: Low to middle 30s. Freezing temperatures will be possible each night through Wednesday morning. * LOCATIONS INCLUDE...Weaverville, Douglas City, Hayfork, and Ruth. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
4 follow-up statements
089 WWUS76 KEKA 281501 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 801 AM PDT Sat Sep 28 2019 ...FIRST FREEZE OF THE SEASON LIKELY IN TRINITY COUNTY... .A cold air mass will settle over the western United States bringing much below normal temperatures to the region this weekend into early next week. Multiple nights of freezing or near freezing temperatures are expected in valley locations of Trinity and Northeastern Mendocino County. CAZ107-108-290415- /O.EXP.KEKA.FR.Y.0018.000000T0000Z-190928T1500Z/ /O.CON.KEKA.FZ.A.0002.190929T0900Z-190929T1500Z/ Northern Trinity-Southern Trinity- 801 AM PDT Sat Sep 28 2019 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... * LOW TEMPERATURES...Low to mid 30s. Freezing temperatures will be possible each night through Wednesday morning. * LOCATIONS INCLUDE...Hayfork, Ruth, Weaverville, Burnt Ranch, Trinity Center. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ CAZ110-111-290415- /O.CON.KEKA.FR.Y.0019.190929T0800Z-190929T1500Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 801 AM PDT Sat Sep 28 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT SUNDAY... * LOW TEMPERATURES...mid 30s tonight, with colder temperatures possible Sunday night. * LOCATIONS INCLUDE...Leggett, Laytonville, Willits, Covelo, and Potter Valley. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
912 WWUS76 KEKA 281801 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1101 AM PDT Sat Sep 28 2019 ...FROST AND FREEZE POSSIBLE ACROSS INTERIOR VALLEYS NEXT FEW NIGHTS... .An earl Fall very cold air mass will settle over the western United States bringing much below normal temperatures to the region this weekend into early next week. Multiple nights of freezing or near freezing temperatures are expected in valley locations of Trinity and Northeastern Mendocino County. CAZ107-108-291015- /O.UPG.KEKA.FZ.A.0002.190929T0900Z-190929T1500Z/ /O.NEW.KEKA.FZ.A.0003.190930T0800Z-190930T1600Z/ /O.EXA.KEKA.FR.Y.0019.190929T0800Z-190929T1500Z/ Northern Trinity-Southern Trinity- 1101 AM PDT Sat Sep 28 2019 ...FROST ADVISORY IN EFFECT TONIGHT FROM 1 AM TO 8 AM PDT SUNDAY... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 8 AM PDT Sunday. a Freeze Watch has also been issued. This Freeze Watch is in effect from late Sunday night through Monday morning. The Freeze Watch is no longer in effect. * LOW TEMPERATURES TONIGHT...Low to mid 30s. * LOW TEMPERATURES SUNDAY NIGHT...Upper 20s to low 30s. * LOCATIONS INCLUDE...Weaverville, Burnt Ranch, Trinity Center, Hayfork, Ruth. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ CAZ110-111-291015- /O.NEW.KEKA.FZ.A.0003.190930T0800Z-190930T1600Z/ /O.CON.KEKA.FR.Y.0019.190929T0800Z-190929T1500Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 1101 AM PDT Sat Sep 28 2019 ...FROST ADVISORY REMAINS IN EFFECT TONIGHT FROM 1 AM TO 8 AM PDT SUNDAY... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... The National Weather Service in Eureka has issued a Freeze Watch...which is in effect from late Sunday night through Monday morning. * LOW TEMPERATURES TONIGH...Low 30s to mid 30s. * LOW TEMPERATURES SUNDAY NIGHT...Upper 20s to lower 30s. * LOCATIONS INCLUDE...Leggett, Laytonville, Willits, Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
736 WWUS76 KEKA 281810 AAA NPWEKA URGENT - WEATHER MESSAGE...UPDATED National Weather Service Eureka CA 1110 AM PDT Sat Sep 28 2019 ...FROST AND FREEZE POSSIBLE ACROSS INTERIOR VALLEYS NEXT FEW NIGHTS... .An unseasonably cold air mass will settle over the western United States bringing much below normal temperatures to the region this weekend into early next week. Multiple nights of freezing or near freezing temperatures are expected in valley locations of Trinity and Northeastern Mendocino County. CAZ107-108-110-111-291000- /O.CON.KEKA.FR.Y.0019.190929T0800Z-190929T1500Z/ /O.CON.KEKA.FZ.A.0003.190930T0800Z-190930T1600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 1110 AM PDT Sat Sep 28 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * LOW TEMPERATURES TONIGHT...low to mid 30s. * LOW TEMPERATURES SUNDAY NIGHT...upper 20s to low 30s. * LOCATIONS INCLUDE...Hayfork, Ruth, Leggett, Laytonville, Willits, Covelo, Weaverville, Burnt Ranch, Trinity Center. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
650 WWUS76 KEKA 291003 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 303 AM PDT Sun Sep 29 2019 ...FROST AND FREEZE POSSIBLE ACROSS INTERIOR VALLEYS NEXT FEW NIGHTS... .An unseasonably cold air mass will settle over the western United States bringing much below normal temperatures to the region this weekend into early next week. Multiple nights of freezing or near freezing temperatures are expected in valley locations of Trinity and Northeastern Mendocino County. CAZ106-292315- /O.EXA.KEKA.FR.Y.0019.000000T0000Z-190929T1500Z/ /O.EXA.KEKA.FZ.A.0003.190930T0800Z-190930T1600Z/ Southern Humboldt Interior- 303 AM PDT Sun Sep 29 2019 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect until 8 AM PDT this morning. a Freeze Watch has also been issued. This Freeze Watch is in effect from late tonight through Monday morning. * LOW TEMPERATURES...mid 30s this morning. * LOW TEMPERATURES...lower 30s Monday morning. * LOCATIONS INCLUDE...Bridgeville and Dinsmore. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ107-108-110-111-292315- /O.CON.KEKA.FR.Y.0019.000000T0000Z-190929T1500Z/ /O.CON.KEKA.FZ.A.0003.190930T0800Z-190930T1600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 303 AM PDT Sun Sep 29 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * LOW TEMPERATURES THIS MORNING...low to mid 30s. * LOW TEMPERATURES SUNDAY NIGHT...upper 20s to low 30s. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Hayfork, Ruth, Leggett, Laytonville, Willits, Covelo, Potter Valley, Weaverville, Burnt Ranch, Trinity Center. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Sep 27, 2:59 PM PDT, 12 hours 15 minutes earlier.
Area forecast discussion, Sep 27, 2:59 PM PDT, 12 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
259 PM PDT Fri Sep 27 2019
.SYNOPSIS...Much cooler conditions will begin this weekend as a
cold upper-level storm system drops south across the western
United States. Freezing overnight temperatures will be possible
across wind sheltered valleys by Sunday morning.
&&
.DISCUSSION...
Tonight temperatures will be much cooler than previous nights as
a cold upper level low begins to move over the western United
States. Trinity County could see some patchy frost in the coldest
spots, such as Hayfork and Ruth. Though some moisture will still
be lingering went ahead and issued a Frost Advisory to cover the
potential.
Saturday the upper level low moves into Washington state and
south to near the Oregon border. A shortwave moving around the
low will bring the potential for some showers over the northern
portion of the area. Temperatures at 500MB will be around -27C.
This creates some instability and there is the potential for a
thunderstorm or two in the afternoon. For now just have thunder in
far northern Humboldt and Del Norte counties. Moisture is
limited, but this may need to be extended farther south and east.
Snow levels are expected to be around 5,000 feet. Afternoon high
temperatures are expected to only climb into the 60s in the
interior valleys.
Saturday night into Sunday morning will be chilly, but again there
will be some moisture and wind around which could limit the frost.
Still it will be one of the coldest nights so far this fall,
especially in Trinity County. Several locations may hit freezing
beginning with the Sunday morning low. Thus, a Freeze Watch has
been issued for both Trinity County zones for Sunday morning.
Sunday the upper level low will slowly sag south into Oregon.
Another shortwave moving around the low will bring the potential
for more showers on Sunday. At this point lapse rates looks less
favorable for thunderstorms than on Saturday so just have showers
in the forecast. Snow levels may be just a bit lower on Sunday.
Scott Mountain Summit on Hwy 3 could see a dusting to an inch of
snow, but otherwise the main impacts would be to hikers in the
backcountry.
Monday the upper level low in Oregon starts to move off to the
east. This will diminish the showers over the area, but there
could still be a few in the inland areas. Temperatures will be
chilly Monday morning with some near freezing or below freezing in
Trinity and interior Mendocino county. Highs will generally be in
the 60s across the area.
Tuesday morning may be the coldest morning the interior valleys.
Light winds and clear skies will allow for good radiational
cooling. Numerous valleys will see temperatures in the low to mid
30s with coastal areas dropping to around 40. Tuesday afternoon
high pressure starts to build back into the area and inland highs
will return to the low 70s.
Late in the week looks like it will see the trough return to the
west coast and cool off temperatures once again. There is also the
potential for more showers. MKK
&&
.AVIATION...
Marine stratus surged up the entire Redwood Coast by yesterday
evening. The low clouds brought LIFR/IFR conditions to the coastal
airports through Friday afternoon. Plenty of stratus surged
northward into Mendocino County, bringing MVFR clouds to UKI and
surrounding valleys. The marine layer deepened considerably, and
with the strong southerly push resulted in the widespread cloud
cover. An early morning pilot report over ACV reported bases at
300 feet and cloud tops around 2600 feet (Other Pireps reported
TOPS to 3000 feet). This was also confirmed by an NWS employee at
BHX radar at 2400 feet. By mid afternoon, cloud cover along the
coast and near coastal hills remained pervasive. Coastal winds
were all over the place, and never really revved up by 2 PM. As
far as cloud clearing, model data is inconsistent, but mostly
MVFR-IFR conditions were still persisted in the afternoon.
Therefore expect more low clouds...especially along the North
Coast and scattered conditions at least in the UKI Valley Area
overnight. Another system will introduce a chance of rain by
midday Friday at North Coast TAF sites, but more definite chances
towards the end of this evenings TAF period (29/00z to 29/00z).
/TA
&&
.MARINE...
Northerlies have began to ramp up this afternoon across all
zones, with the strongest expected over the southern outer waters.
A Gale Warning will begin shortly for this zone and continue
through tomorrow morning. Winds will flirt with Gale Force in the
northern outer waters early this evening, but this is expected to
be shortlived. A Hazardous Seas Warning is in place for this zone
for the building seas through early tomorrow morning. Seas will be
a chaotic across all zones, with some hazardous seas potentially
propagating into the northern inner waters. Winds will wane
throughout the day tomorrow, but seas will likely remain steep and
chaotic through at least Sunday morning. Currently have Small
Craft Advisories going for the inner waters through late on
tomorrow, but these may have to be extended. Additional products
may be needed for hazardous seas in the southern outer waters
tomorrow after the Gale expires. Otherwise, a southwesterly swell
will linger through early next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 2 AM to 8 AM PDT Saturday for CAZ107-108.
Freeze Watch from late Saturday night through Sunday morning for
CAZ107-108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PDT Saturday for PZZ455.
Small Craft Advisory until 9 PM PDT Saturday for PZZ450.
Small Craft Advisory until 3 PM PDT this afternoon for PZZ470.
Hazardous Seas Warning until 3 AM PDT Saturday for PZZ470.
Small Craft Advisory until 6 PM PDT this evening for PZZ475.
Gale Warning from 6 PM this evening to 9 AM PDT Saturday for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Sep 27, 2:54 PM PDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 254 PM PDT Fri Sep 27 2019 CAZ103-104-109-281645- Northern Humboldt Coast-Southwestern Humboldt-Mendocino Coast- 254 PM PDT Fri Sep 27 2019 This hazardous weather outlook is for northwest California AND the far northwest corner California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-102-105-281645- Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 254 PM PDT Fri Sep 27 2019 This hazardous weather outlook is for far northwest corner California AND the far northwest corner California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance for thunderstorms Saturday afternoon. Snow levels will fall to around 5,000 feet this weekend. Accumulations of up to an inch are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ112-113-281645- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 254 PM PDT Fri Sep 27 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-281645- Northern Trinity- 254 PM PDT Fri Sep 27 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Frost Advisory is currently in effect from 2 am to 8 am Saturday morning. A Freeze Watch is currently in effect for Saturday night into Sunday morning. There is a slight chance for thunderstorms Saturday afternoon. Snow levels will fall to around 5,000 feet this weekend. Accumulations of up to an inch are possible. Sunday through Wednesday morning frost or freezing temperatures are possible in the colder valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ108-281645- Southern Trinity- 254 PM PDT Fri Sep 27 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Frost Advisory is currently in effect from 2 am to 8 am Saturday morning. A Freeze Watch is currently in effect for Saturday night into Sunday morning. Snow levels will fall to around 5,000 feet this weekend. Accumulations of up to an inch are possible. Sunday through Wednesday morning frost or freezing temperatures are possible in the colder valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-110-111-281645- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 254 PM PDT Fri Sep 27 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Snow levels will fall to around 5,000 feet this weekend. Accumulations of up to an inch are possible. Sunday through Wednesday morning frost or freezing temperatures are possible in the colder valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:22 AM PDT | Small Craft Advisory | EKA | 37 hr | |
| Sep 28, 2:22 AM PDT | Hazardous Seas Warning | EKA | 7 hr | |
| Sep 28, 11:01 AM PDT | Freeze Watch | EKA | Humboldt, Mendocino, Trinity | 26 hr |
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.